MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MODIFIED HUDSON ADAPTER; KNEE INSTRUMENT : ADAPTORS

DEPUY ORTHOPAEDICS INC US MODIFIED HUDSON ADAPTER; KNEE INSTRUMENT : ADAPTORS
Catalog Number 217863136
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # :(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that during preparation of the femoral stem, the reamer adapter and 20 mm reamer began to slip at the connection between the two.Upon inspection after the case, both show signs of wear and should be replaced.Additionally, the rp attune tibial impactor broke while implanting the the tibial tray.This split into 2 pieces and no pieces were left in the patient.This caused a 30 second delay and had no ill effect on the patient or outcome.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 lot, d9, h4.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that during preparation of the femoral stem, the reamer adapter and 20 mm reamer began to slip at the connection between the two.Upon inspection after the case, both show signs of wear and should be replaced.Additionally, the rp attune tibial impactor broke while implanting the tibial tray.This split into 2 pieces and no pieces were left in the patient.This also needs to be replaced.This caused a 30 second delay and had no ill effect on the patient or outcome.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection found modified hudson adapter shows signs of worn consistent with the time of service and use.No problems detected since no defects; malfunctions were observed.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed using the returned part (mbt revision reamer 20mm) as the mating component.Functional test revealed devices could fully engage together, as of the modified hudson adapter could be assembled with the reamer of the mbt revision reamer 20mm.The overall complaint was not confirmed as the observed condition of the modified hudson adapter would have not contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
MODIFIED HUDSON ADAPTER
Common Device Name
KNEE INSTRUMENT : ADAPTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21889832
Report Number1818910-2025-06196
Device Sequence Number11623649
Product Code HWE
UDI-Device Identifier10603295096252
UDI-Public(01)10603295096252
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number217863136
Device Lot NumberTBUVS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer05/02/2025
05/21/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/05/2025
05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age64 YR
Patient SexUnknown